MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMBOLD? Fibered; Device, Vascular, For Promoting Embolization

BOSTON SCIENTIFIC CORPORATION EMBOLD? Fibered; Device, Vascular, For Promoting Embolization
Model Number M001394240100500
Medical Device Problem Codes Stretched (1601); Device-Device Incompatibility (2919); Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the coil stretched out of the target location.A 10mm x 50cm embold? fibered coil was selected for use in an embolization procedure of the non-tortuous left ovarian vein.The target vessel diameter was 6-7 mm.The patient was being treated for pelvic congestion.The distal left ovarian vein was embolized with two embold? fibered coils successfully.Afterwards, the proximal ovarian vein was embolized with two embold? fibered coils.It appeared normal and the whole delivery system and microcatheter were pulled out of the ovarian vein; however, in doing so, the second to last coil became entangled with either the microcatheter or the 5fr catheter, resulting in the coil unraveling with a strand stretched out.A fine strand of the coil extended all the way back into the sheath through the inferior vena cava (ivc).During removal of the microcatheter, tension on this strand pulled the proximal portion of the coil up into the renal vein.The team was able to reposition the proximal portion of the coil back into the ovarian vein; however, despite several hours of effort, using various guidewires and snares, they were unable to retrieve the remaining strand that extended out into the renal vein nor were they able to push it back into the ovarian vein.The coil never broke, but the stretched strand was cut down at the groin access.The surgeon decided to leave the remainder of the stretched coil in place due to its very small size.The procedure was prolonged as a result of this event.The patient was put on aspirin for the next three months with an expectation to recover fully.

Brand Name
EMBOLD? Fibered
Common Device Name
Device, Vascular, For Promoting Embolization
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
ricardo amaro castro
4100 hamline ave n
arden hills, MN 55112
+1(952)930-6396
MDR Report Key50116340
Report Number2124215-2026-41459
Device Sequence Number5306110
Product Code KRD
UDI-Device Identifier08714729983651
UDI-Public(01)08714729983651(17)310321(10)38896427
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K213398
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001394240100500
Device Catalogue NumberM001394240100500
Device Lot Number0038896427
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2026
Supplement Date Received by Manufacturer08/11/2026
Initial Report FDA Received Date08/03/2026
Supplement Report FDA Received Date09/08/2026
Date Device Manufactured03/22/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexFemale